Can cefdinir cause red stool?
Cefdinir, a third-generation oral cephalosporin frequently used in pediatric populations, may cause red stools when administered with iron or products that contain iron, such as infant formula. This benign side effect is not well documented in the medical literature.
Is bloody diarrhea an emergency?
Acute bloody diarrhea is a medical emergency, because it often signifies disorders that are life threatening and have urgent epidemic control implications in the community. Even if bloody diarrhea is not infectious in origin, it could represent illnesses that warrant expeditious diagnosis and treatment.
Should I go to the hospital for bloody diarrhea?
You should seek medical attention as soon as possible for diarrhea with these symptoms: Diarrhea lasting more than two days. Blood or pus in the stool. Severe abdominal pain.
When should I be concerned about bloody diarrhea?
Bloody diarrhea may be a sign of a medical emergency, so a person should see a doctor as soon as possible. A person should also see a doctor if they have the following symptoms in addition to red diarrhea: chills. diarrhea that lasts more than 2 weeks.
Can antibiotics cause bloody stool?
C. difficile–induced colitis usually occurs after taking antibiotics. Typical symptoms range from slightly loose stools to bloody diarrhea, abdominal pain, and fever.
Does cefdinir cause red stool in adults?
Red-colored stools can occur in patients taking cefdinir. In the few cases reported, most of the patients were also receiving iron-containing supplements. The red color is caused by the formation of a nonabsorbable complex between cefdinir (or its components) and iron in the GI tract.
How do you know if blood in stool is serious?
Some symptoms you might have with rectal bleeding can include:
- Feeling rectal pain and/or pressure.
- Seeing bright red blood in or on your stool, underwear, toilet paper or in the toilet bowl.
- Having stool that’s red, maroon or black in color.
- Having stool that has a tar-like appearance.
- Experiencing mental confusion.
What viruses cause bloody diarrhea?
Gastroenteritis – Gastroenteritis is an infection in the stomach or intestines caused by a virus or bacteria, such as norovirus or food poisoning. It can lead to bloody diarrhea. Nausea and vomiting may also be present.
What is the most common cause of bloody diarrhea?
coli is short for Escherichia coli—bacteria (germs) that are found on food and in the environment. E. coli cause severe cramps and diarrhea. These bacteria are a leading cause of bloody diarrhea.